New Mexico, 2013Drought in New Mexico, December 1 to 31, 2013
December 1 to 31, 2013 · NWS EPZ · 6 events in 6 counties and zones
Slightly below average precipitation was reported across Southern New Mexico during the month of December. There was no change from November in regards to drought conditions across the region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slightly below average precipitation was reported across Southern New Mexico during the month of December. There was no change from November in regards to drought conditions across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 30, 1:45 PM MST, 10 hours 15 minutes earlier.
Area forecast discussion, Nov 30, 1:45 PM MST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
145 PM MST SAT NOV 30 2013
.SYNOPSIS...
ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH
TUESDAY...BUT A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH
THE REGION STARTING WEDNESDAY INTO NEXT WEEK WHICH WILL BRING A
CHANCE FOR MOUNTAIN SNOW AND VALLEY RAIN SHOWERS WEDNESDAY NIGHT
INTO THURSDAY WITH TEMPERATURES FALLING ABOUT 20 DEGREES BY
FRIDAY. BREEZY TO WINDY CONDITIONS ALSO EXPECTED FOR THE MIDDLE
PART OF THE WEEK.
&&
.DISCUSSION...
MODELS COMING INTO BETTER AGREEMENT WITH HANDLING OF SYSTEMS TO
AFFECT OUR REGION OVER THE COMING WEEK. CURRENTLY STEADY STREAM OF
MID AND HIGH CLOUDS MOVING ACROSS THE REGION OUT OF BAJA REGION IN
SOUTHWEST FLOW ALOFT. THICKER DECK OF CLOUDS TONIGHT SHOULD KEEP
LOW TEMPERATURES ABOUT 5 DEGREES WARMER THAN LAST NIGHT. A FAST
MOVING SHORTWAVE TROUGH WILL BE CROSSING THE ROCKIES SUNDAY WHICH
WILL TRANSITION OUR AREA INTO A NORTHWEST FLOW ALOFT AND PUSH THE
CLOUDS SOUTH BY LATE SUNDAY AND CONTINUING INTO LATE
TUESDAY/EARLY WEDNESDAY. EXPECT HIGH TEMPERATURES THE NEXT SEVERAL
DAYS TO WARM INTO THE MID 60S TO LOWER 70S WITH INCREASING WEST TO
SOUTHWEST WINDS...ESPECIALLY WED.
A STRONG 105+KT JET STREAK WILL BE DIVING SOUTH OFF THE WEST COAST
EARLY IN THE WEEK WHICH WILL PUT A TROUGH OVER THE GREAT BASIN BY
MIDDAY WED. THIS TROUGH WILL START TO TAP SOME DEEPER MOISTURE
FROM DISSIPATING UPPER LOW OFF THE BAJA COAST AND BRING A CHANCE
FOR SHOWERS TO THE REGION STARTING LATE WED AND INTO THU. MODELS
NOW AGREE THAT BEST CHANCE FOR PRECIP ACROSS THE REGION WILL BE
THURSDAY WITH GENERALLY LOWLAND RAIN...BUT WILL SEE SOME
SIGNIFICANT COOLING ALOFT WHICH WILL BRING SNOW LEVELS DOWN TO THE
5000 FOOT RANGE ACROSS THE GILA THU AND 6000-7000 FEET FOR THE
SACS AND MOUNTAINS OF FAR SOUTHERN NM. QPF AMOUNTS LOOK LIGHT...SO
ANY ACCUMULATIONS LOOK TO BE IN THE 1 TO 4 INCH RANGE. LOOKS LIKE
MOISTURE WILL BE OUT OF THE AREA BY 00Z FRI...BUT HIGH
TEMPERATURES WILL BE DROPPING ABOUT 10 DEGREES OVER THE LOWLANDS
WITH ANOTHER 10 DEGREES OF COOLING FOR FRI AS COLD AIR CONTINUES
WITH BROAD UPPER TROUGH OVER THE WESTERN TWO- THIRDS OF THE
COUNTRY. GOING INTO SAT...MODELS HAVE NOT SHOWN CONSISTENCY WITH
HANDLING OF NEXT PIECE OF ENERGY. GFS BRINGS ANOTHER TROUGH
THROUGH AND SOME FAIRLY COLD AIR INTO THE EASTERN CWA WHILE THE
ECMWF HAS CHANGED ITS TUNE AND HAS NEXT TROUGH STILL UP IN PACIFIC
NW AND SLOWLY DIGGING TROUGH INTO THE ROCKIES FOR THE DAY 8-10
TIME FRAME. FOR NOW KEPT TEMPERATURES WELL BELOW NORMAL AND
POTENTIAL FOR VERY COLD LOW TEMPERATURES SAT MORNING IF SKIES
CLEAR OUT.
&&
.AVIATION...VALID 01/00Z-02/00Z.
VFR THROUGH THE PERIOD. NARROW BAND HI/MID CLDS WL CONT TO STRM
NE ACRS RGN THRU MIDDAY SUN. XPCT MNLY FEW-SCT150 SCT-BKN250 W
MID CLDS DCRG AFT 01/18Z. XPCT LGT WNDS THRU PD. VSBYS GNRLY GT 10
MI BUT ISOLD PTCHS LT 6 MI IN SMOG AND HZ VCNTY KELP 01/09Z-
01/15Z.
&&
.FIRE WEATHER...
DRY AND WARMER WEATHER IS EXPECTED THROUGH TUESDAY UNDER A WEST
THEN NORTHWEST FLOW ALOFT. DAYTIME TEMPERATURES WILL RUN 5 TO 10
DEGREES ABOVE NORMAL. VENTILATION WILL REMAIN POOR OVER MOST OF
THE LOWLANDS THROUGH THE NEXT 48 HOURS EXCEPT FOR THE TX FIRE ZONES
WHICH WILL IMPROVE TO FAIR-GOOD FOR A FEW HOURS DURING MID-AFTERNOON.
SIMILARLY...THE HIGHER ELEVATIONS WILL IMPROVE TO FAIR TO VERY GOOD
FOR A FEW HOURS IN THE AFTERNOON. MIN HUMIDITIES WILL BE
MOSTLY IN THE 20 TO 25 PERCENT RANGE WITH GOOD RECOVERY INTO THE 50
TO 75 PERCENT RANGE AT NIGHT. TERRAIN DRIVEN WINDS ARE EXPECTED
THROUGH MONDAY. VERY LOW TO LOW HAINES INDICIES ARE EXPECTED.
UPPER LOWS OVER THE ALEUTIAN ISLANDS AND EASTERN PACIFIC WILL
COMBINE AND MOVE THROUGH THE REGION LATE WEDNESDAY INTO EARLY
FRIDAY WITH WINDY WEATHER TUESDAY AND WEDNESDAY. RAIN SHOWERS
ARE EXPECTED FOR LATE WEDNESDAY AND THURSDAY...BUT MAY CHANGE
TO SNOW BY LATER THURSDAY NIGHT AT ELEVATIONS ABOVE 6000 FEET.
HOWEVER...PRECIPITATION AMOUNTS LOOK TO BE LIGHT SO LITTLE
SNOW ACCUMULATION IS EXPECTED AT THIS TIME. MUCH COLDER WEATHER
APPEARS LIKELY FOR FRIDAY THROUGH NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 46 69 36 69 40 / 0 0 0 0 0
SIERRA BLANCA 42 70 30 69 34 / 0 0 0 0 0
LAS CRUCES 40 67 31 68 35 / 0 0 0 0 0
ALAMOGORDO 37 66 30 67 34 / 0 0 0 0 0
CLOUDCROFT 31 53 33 52 35 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 39 64 32 64 36 / 0 0 0 0 0
SILVER CITY 43 62 32 63 36 / 0 0 0 0 0
DEMING 37 68 30 68 31 / 0 0 0 0 0
LORDSBURG 40 67 29 69 33 / 0 0 0 0 0
WEST EL PASO METRO 44 66 34 69 38 / 0 0 0 0 0
DELL CITY 39 70 31 69 34 / 0 0 0 0 0
FORT HANCOCK 40 73 31 70 35 / 0 0 0 0 0
LOMA LINDA 43 65 35 64 39 / 0 0 0 0 0
FABENS 41 70 32 70 34 / 0 0 0 0 0
SANTA TERESA 41 68 31 68 35 / 0 0 0 0 0
WHITE SANDS HQ 43 67 31 66 35 / 0 0 0 0 0
JORNADA RANGE 30 66 20 67 24 / 0 0 0 0 0
HATCH 39 63 25 65 29 / 0 0 0 0 0
COLUMBUS 42 69 32 69 36 / 0 0 0 0 0
OROGRANDE 41 67 35 68 39 / 0 0 0 0 0
MAYHILL 34 61 35 61 37 / 0 0 0 0 0
MESCALERO 33 61 33 61 35 / 0 0 0 0 0
TIMBERON 34 59 32 59 34 / 0 0 0 0 0
WINSTON 34 59 26 59 30 / 0 0 0 0 0
HILLSBORO 41 64 33 63 37 / 0 0 0 0 0
SPACEPORT 41 66 32 67 36 / 0 0 0 0 0
LAKE ROBERTS 37 63 28 61 32 / 0 0 0 0 0
HURLEY 40 64 29 64 33 / 0 0 0 0 0
CLIFF 30 65 19 64 23 / 0 0 0 0 0
MULE CREEK 29 64 19 64 23 / 0 0 0 0 0
FAYWOOD 41 66 32 63 36 / 0 0 0 0 0
ANIMAS 42 66 30 67 34 / 0 0 0 0 0
HACHITA 36 67 27 67 31 / 0 0 0 0 0
ANTELOPE WELLS 40 69 29 71 33 / 0 0 0 0 0
CLOVERDALE 41 67 32 66 36 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
26/02
Hazardous weather outlook, Nov 30, 6:29 AM MST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
629 AM MST SAT NOV 30 2013
NMZ401>417-TXZ418>424-011315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
629 AM MST SAT NOV 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
BREEZY TO WINDY TUESDAY AND WEDNESDAY WITH INCOMING PACIFIC COLD
FRONT. CHANCE OF SHOWERS WEDNESDAY AND THURSDAY. SECONDARY ARCTIC
COLD FRONT MOVES IN THURSDAY TO SWITCH RAIN SHOWERS TO SNOW SHOWERS
OVER THE MOUNTAINS AS SNOW LEVEL FALLS TO AROUND 6000 FT. AT THIS
TIME NO HEAVY SNOW IS EXPECTED WITH THESE SYSTEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HEFNER
Drought, Southwest Desert/Lower Gila River Valley
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought continued through the month. The Redrock Cooperative Observer reported 0.82 inches of precipitation which was 0.20 inches below normal.
Drought, Lowlands of the Bootheel
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Lowlands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The far northern sections of the zone remained in Severe(D2) drought through the month of December. The remainder of the zone was in Moderate(D1) drought. The Cooperative Observer in Animas reported 0.60 inches of precipitation which was 0.29 inches below normal.
Drought, Central Tularosa Basin
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Central Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The northeast section of the zone was in Severe(D2) drought through the month of December. The remainder of the zone was in Moderate(D1) drought. The White Sands National Monument Cooperative Observer reported 0.53 inches of precipitation which was 0.12 inches below normal.
Drought, West Slopes Sacramento Mountains Below 7500 Feet
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- West Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The northern half of the zone remained in Severe(D2) drought while the south was in Moderate(D1) drought. The Mountain Park Cooperative Observer reported 1.65 inches of precipitation which was 0.35 inches above normal.
Drought, Sacramento Mountains Above 7500 Feet
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Sacramento Mountains Above 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Severe(D2) drought continued across the northern half of the area while Moderate(D1) drought remained across the south. The Cloudcroft Cooperative Observer reported 2.05 inches of precipitation which was 0.17 inches below normal.
Drought, East Slopes Sacramento Mountains Below 7500 Feet
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- East Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Severe(D2) drought remained across the northern half of the zone while Moderate(D1) drought continued for the southern half.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Nebraska, December 1 to 31, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488986, 488987, 488988, 488989, 488990, 488991.